Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Shreveport, LA

April 29, 2009Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas; Bowie County, Cass County, Marion County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2009, 5:29 PM CDT for Bossier Parish, Caddo Parish, Louisiana; Lafayette County, Miller County, Arkansas; Bowie County, Cass County, Marion County, Texas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2009, 5:29 PM CDT (22:29 UTC)
Expired
Apr 29, 2009, 6:15 PM CDT
In force
46 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Lafayette County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, Bowie County, TX, Cass County, TX, Marion County, TX

The radar

The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 5:40 PM CDTTSTM WND DMG11 S Atlanta, TXSHERIFFS OFFICE REPORTS SEVERAL TREES DOWN ALL ACROSS CASS COUNTY.
Apr 29, 5:42 PM CDTTSTM WND DMGAtlanta, TXATLANTA POLICE DEPT REPORTS TREES AND POWERLINES DOWN IN TOWN.
Apr 29, 5:55 PM CDTTSTM WND DMGFouke, ARMEMBER OF THE PUBLIC REPORTED A GARAGE DAMAGED BY STRONG WINDS.
Apr 29, 6:10 PM CDTTSTM WND DMG6 W Bradley, ARA TRAILER WAS OVERTURNED NEAR GIN CITY, AR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 3:27 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 292229
SVRSHV
ARC073-091-LAC015-017-TXC037-067-315-292315-
/O.NEW.KSHV.SV.W.0113.090429T2229Z-090429T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT WED APR 29 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  EASTERN CASS COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF ATLANTA...
  NORTHEASTERN MARION COUNTY IN NORTHEAST TEXAS...
  NORTHWESTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NORTHWESTERN CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF VIVIAN...
  WESTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF LEWISVILLE...
  SOUTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 615 PM CDT

* AT 527 PM CDT...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS 
REPORTED A LINE OF SEVERE   THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60   MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF FOUKE TO KILDARE...OR 
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF TEXARKANA TO 12 
MILES WEST OF VIVIAN...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RAVANNA AND BRIGHTSTAR BY 535 PM CDT...
  MCLEOD AND FOUKE BY 540 PM CDT...
  DODDRIDGE BY 550 PM CDT...
  GARLAND AND VIVIAN BY 555 PM CDT...
  LEWISVILLE BY 610 PM CDT...
  BRADLEY AND CANFIELD BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED IN CASS COUNTY WEST OF 
LINDEN TEXAS WITH THIS LINE OF STORMS. THIS IS A DANGEROUS 
STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND NORTHEAST TEXAS.

&&

LAT...LON 3344 9350 3272 9369 3286 9438 3335 9416
TIME...MOT...LOC 2228Z 288DEG 23KT 3338 9391 3292 9418

$$

04
1 follow-up statement
000 
WWUS54 KSHV 292248
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
548 PM CDT WED APR 29 2009

TXC037-292257-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-090429T2315Z/
BOWIE TX-
548 PM CDT WED APR 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND NORTHEAST TEXAS.

LAT...LON 3337 9399 3344 9350 3272 9369 3284 9430
TIME...MOT...LOC 2247Z 288DEG 23KT 3334 9377 3288 9404

$$

ARC073-091-LAC015-017-TXC067-315-292315-
/O.CON.KSHV.SV.W.0113.000000T0000Z-090429T2315Z/
LAFAYETTE AR-MILLER AR-CADDO LA-BOSSIER LA-CASS TX-MARION TX-
548 PM CDT WED APR 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MARION...CASS...MILLER AND LAFAYETTE COUNTIES...AND BOSSIER AND
CADDO PARISHES...

AT 547 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE 
THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GARLAND 
TO VIVIAN...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF 
LEWISVILLE TO VIVIAN...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GARLAND...VIVIAN AND IDA BY 555 PM CDT...
  SPIRIT LAKE...SUPERIOR...SHORELINE AND MISSIONARY BY 600 PM CDT...
  HOSSTON AND FERRY BY 605 PM CDT...
  GILLIAM BY 610 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CASS COUNTY TEXAS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHWESTERN ARKANSAS AND NORTHWEST LOUISIANA
AND NORTHEAST TEXAS.

&&

LAT...LON 3337 9399 3344 9350 3272 9369 3284 9430
TIME...MOT...LOC 2247Z 288DEG 23KT 3334 9377 3288 9404

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:07 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 29, 3:07 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED APR 29 2009

.DISCUSSION...
WHAT A START TO THE DAY. LARGE MCS BARRELING TOWARD THE FOUR
STATE REGION THIS AFTERNOON AND ARRIVING DURING PEAK HEATING.
INSTABILITIES RUNNING CLOSE TO 2000 J/KG ACROSS MOST OF EAST
TX...WESTERN LA...AND SW ARKANSAS. PROMINENT BOW FEATURE MOVING
ACROSS MCCURTAIN COUNTY RESPONSIBLE FOR LONG PATH OF WIND DAMAGE
ACROSS SOUTHERN OK. THE PROBLEM WITH THIS SYSTEM IS THAT IT WASNT
FORECAST WELL BY THE MODELS AND IT IS LAYING AN EAST WEST BOUNDARY
PERPENDICULAR TO THE INFLOW. A COOL POOL BEHIND THE MID LEVEL
SYSTEM IS SETTING UP A CLASSIC MESO HIGH FLASH FLOOD TYPE EVENT.
THIS COMPLICATES THINGS IN THE FORECAST FOR THE NEXT 24 HOURS AS
IT IS DIFFICULT TO PREDICT HOW FAR SOUTH THE BOUNDARY WILL MAKE
IT. A FFW WAS ISSUED FOR THE POSSIBILITY OF TRAINING CELLS WITH THE
BOUNDARY. FWD SOUNDING WAS A LITTLE MORE SATURATED THAN SHV..BUT
THERE WERE NO PROMINENT DRY LAYERS IN EITHER WHICH WILL AID IN
RAINFALL RATES. AREAS IN FWD AREA ALREADY REPORTING FLOODING
ACROSS THE COUNTIES NEAR THE RED RIVER. BOTH THE GFS AND ECMWF
INDICATE HEAVY RAINFALL ALONG THE BOUNDARY THROUGH EARLY MORNING
HOURS TOMORROW...BUT THE PLACEMENT IN THE MODELS IS LIKELY OFF
SINCE THEY CANNOT ACCOUNT FOR THE MESOSCALE MOVEMENTS OF THE LINE.
THE SEVERE THREAT IS AND HAS BEEN CONFINED TO NEAR THE MID LEVEL
VORTEX WHICH HAS BEEN PRODUCING A PERSISTENT COMMA HEAD ACROSS
SOUTHERN OK. THUS FAR DAMAGING WINDS HAVE BEEN THE BIGGEST PROBLEM
AND SHOULD CONTINUE INTO THE EVENING HOURS AS LONG AS INSTIBILITY
REMAINS HIGH.

A BRIEF REPRIEVE ON FRIDAY AS THE FRONT RETREATS TO NORTHERN
ARKANSAS WITH ONLY A SLIGHT CHANCE OF STORMS. SPC DAY 3 OUTLOOK
PUTS MOST AREAS NORTH OF I30 IN A SLIGHT RISK SATURDAY INTO SUNDAY
AS THE FRONT SURGES BACK TO THE SOUTH AHEAD OF A SHORT WAVE
SWINGING THROUGH A LONGER WAVE TROUGH OVER THE EASTERN US. THE
MAIN SHOW LOOKS TO BE WITH A SHORTWAVE MOVING ACROSS TEXAS ON
SUNDAY. THE ECMWF IS MUCH STRONGER AND FASTER WITH THIS WAVE THAN
THE GFS..BUT IN EITHER CASE SUNDAY COULD BE QUITE ACTIVE IN THE
AREA. THE GFS IS A LITTLE SLOWER IN THE TIMING WITH THE ACTIVITY
MOVING INTO THE REGION ON MONDAY. BOTH MODELS AGREE THAT A ANOTHER
SYSTEM WILL MOVE THROUGH ON WEDNESDAY OF NEXT WEEK. LOOKS ACTIVE
ACROSS THE REGION OVER THE NEXT 7 DAYS.

&&

.AVIATION...
SHORTWAVE OVER THE TX/OK PANHANDLES IS SLOWLY PUSHING TSTM COMPLEX
ALONG THE RED RIVER INTO SW AR ATTM.  THIS FEATURE MAY STILL TAIL
DOWN INTO THE I-20 CORRIDOR AS INSTABILITY IS MOUNTING.  TXK WILL
LIKELY BE AFFECTED IN THE LATE AFTERNOON.  OTHERS TERMINALS ALONG
I-20 CORRIDOR WILL NEED AMENDING SHOULD THE SYSTEM EXTEND SOUTHWARD
BEFORE SUNSET.  OVERNIGHT EVOLUTION IS STILL UNCERTAIN WITH THIS
COMPLEX.  OTHERWISE...LOW MVFR/IFR CIGS LIKELY TO DEVELOP AND
OVERSPREAD CWA AFTER 06Z THRU ABOUT 15Z. GUSTY WINDS AND HAIL MAIN
THREAT ATTM FOR I-30 CORRIDOR. OTHERWISE...SFC WINDS SSE AROUND 10
TO 15KTS DIMINISHING A BIT OVERNIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  82  68  85  65 /  40  30  10  10  20
MLU  62  82  66  85  63 /  30  40  10  10  10
DEQ  61  78  63  81  59 /  70  40  20  10  40
TXK  62  79  66  83  62 /  60  40  10  10  30
ELD  62  79  65  83  62 /  50  40  10  10  20
TYR  64  82  68  84  65 /  30  10  10  10  20
GGG  64  82  68  84  65 /  30  20  10  10  20
LFK  66  84  69  85  66 /  20  10  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     ARZ050-051-059>061-070>072.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     OKZ077.

TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     TXZ096-097-108>112-124>126.

&&

04/24
Hazardous weather outlook, Apr 29, 12:05 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT WED APR 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>013-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-301715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
1205 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST TEXAS...SOUTHWEST OKLAHOMA AND SOUTHWEST ARKANSAS. A
LARGE THUNDERSTORM COMPLEX IS CURRENTLY MOVING ACROSS SOUTHERN
OKLAHOMA AND WILL PRODUCE THUNDERSTORMS THAT MAY CONTAIN DAMAGING
WINDS...SMALL HAIL...AND HEAVY RAINFALL. THE ATMOSPHERE IS
BECOMING UNSTABLE ACROSS THESE AREAS THIS AFTERNOON AND WILL AID
IN THE THUNDERSTORM INTENSITY. ALSO...DUE TO THE HIGH MOISTURE CONTENT
IN THE ATMOSPHERE...THUNDERSTORMS MAY ALSO PRODUCE FLOODING THIS
AFTERNOON AND EVENING. COUNTIES ALONG AND NEAR THE RED RIVER AND
NORTH OF INTERSTATE 20 WILL BE MOST AT RISK TODAY FOR SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN
ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION
ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE REQUIRED ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTEROON INTO THIS EVENING.
SPOTTERS MAY BE REQUIRED ACROSS NORTHWEST LOUISIANA LATER THIS
AFTERNOON AND EVENING.

LAZ014-017>022-TXZ166-167-301715-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
SAN AUGUSTINE-SABINE TX-
1205 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME SEVERE IN THE LATE AFTERNOON
HOURS PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN
ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION
ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 29, 12:13 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT WED APR 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291815-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1213 PM CDT WED APR 29 2009

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS AFTERNOON
OVER THE NORTH PART OF THE FOUR STATE AREA...

A STRONG SQUALL LINE OVER SOUTHERN OKLAHOMA WAS MOVING EAST AND
SOUTHEAST AT 20 MPH THIS AFTERNOON. THIS SQUALL LINE PRODUCED
WIND DAMAGE IN SOUTHERN OKLAHOMA DURING THE MORNING.

AS THE SQUALL LINE MOVES EAST...IT WILL MOVE INTO VERY UNSTABLE AIR
OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...
AND WITH GOOD SOUTHEAST WINDS FEEDING INTO THE SQUALL LINE...IT IS
EXPECTED TO PERSIST THROUGH THE AFTERNOON.

RESIDENTS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST TO THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
SHREVEPORT.

03
Local storm report, Apr 29, 2:10 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED APR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TSTM WND DMG     RUFE                    34.12N 95.15W
04/29/2009                   MCCURTAIN          OK   PUBLIC

            POWER OUT IN THE TOWN OF RUFE.

&&

18
Local storm report, Apr 29, 3:06 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT WED APR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     IDABEL                  33.90N 94.82W
04/29/2009                   MCCURTAIN          OK   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWN IN IDABEL AT THE INTERSECTION OF
            8TH AND ENID STREETS.

&&

18
Special weather statement, Apr 29, 4:21 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT WED APR 29 2009

TXZ097-109-111-112-292215-
BOWIE-CASS-MORRIS-TITUS-
421 PM CDT WED APR 29 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     BOWIE...TITUS...MORRIS AND CASS...

INCLUDING THE FOLLOWING LOCATIONS...
     CASON...COOKVILLE...DAINGERFIELD...DALBY SPRINGS...HUGHES
     SPRINGS...JENKINS...NAPLES...OMAHA...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COOKVILLE...OR NEAR MOUNT PLEASANT...MOVING
EAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 6:54 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union, Webster51 min
Apr 29, 12:57 PM CDTFlash Flood WatchSHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 2 more15 hr
Apr 29, 2:50 PM CDTSevere Thunderstorm WarningSHVLittle River, Sevier55 min
Apr 29, 5:45 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada45 min
Apr 28, 7:20 PM CDTRiver Flood WarningSHVSabine, San Augustine11 hr
Apr 28, 9:17 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches36 hr
Apr 29, 1:56 PM CDTSevere Thunderstorm WarningSHVRed River79 min
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningSHVCass, Morris65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.